Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 54, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2018, 9:34 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2018, 9:34 PM EDT (01:34 UTC)
- Expired
- May 28, 2018, 10:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banks County, GA, Hall County, GA, Jackson County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:34 PM EDT | TSTM WND DMG | 3 Wsw Maysville, GA | A TREE AND POWER LINES WERE REPORTED DOWN IN THE ROAD ALONG PLEASANT ACRES DRIVE. |
| May 28, 9:34 PM EDT | TSTM WND DMG | 4 Wsw Maysville, GA | A TREE WAS REPORTED DOWN ON RED OAK ROAD. |
| May 28, 9:36 PM EDT | TSTM WND DMG | 2 N Five Points, GA | A TREE WAS REPORTED DOWN ON SIMS BRIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WUUS52 KFFC 290134
SVRFFC
GAC011-139-157-290215-
/O.NEW.KFFC.SV.W.0054.180529T0134Z-180529T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
934 PM EDT MON MAY 28 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Banks County in northeastern Georgia...
Northeastern Hall County in north central Georgia...
Northern Jackson County in northeastern Georgia...
* Until 1015 PM EDT.
* At 934 PM EDT, severe thunderstorms were located along a line
extending from near Pendergrass to Banks Crossing to Pocataligo,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Lula, Maysville, Arcade,
Pendergrass, Gillsville, Talmo, Peach State Speedway, Pinefield
Crossroads, Apple Valley, Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3447 8342 3444 8339 3439 8338 3432 8339
3427 8334 3424 8334 3421 8337 3420 8340
3419 8340 3420 8344 3405 8361 3404 8363
3438 8381 3447 8364 3443 8361 3449 8354
TIME...MOT...LOC 0134Z 161DEG 20KT 3416 8363 3427 8348 3422 8328
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
457
WWUS52 KFFC 290152
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
952 PM EDT MON MAY 28 2018
GAC011-139-157-290215-
/O.CON.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Banks GA-Hall GA-Jackson GA-
952 PM EDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BANKS...NORTHEASTERN HALL AND NORTH CENTRAL JACKSON COUNTIES...
At 952 PM EDT, severe thunderstorms were located along a line
extending from near Gillsville to near Raoul to 6 miles southeast of
Pinefield Crossroads, moving northwest at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Lula, Maysville,
Pendergrass, Gillsville, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3447 8342 3444 8339 3439 8338 3432 8339
3427 8334 3424 8334 3426 8346 3414 8368
3438 8381 3447 8364 3443 8361 3449 8354
TIME...MOT...LOC 0152Z 147DEG 32KT 3429 8373 3440 8358 3435 8338
HAIL...<.75IN
WIND...60MPH
$$037
WWUS52 KFFC 290159
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
959 PM EDT MON MAY 28 2018
GAC157-290209-
/O.CAN.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Jackson GA-
959 PM EDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3447 8342 3444 8339 3439 8338 3438 8339
3432 8339 3433 8353 3429 8362 3428 8363
3424 8373 3438 8381 3447 8364 3444 8362
3443 8361 3449 8354
TIME...MOT...LOC 0159Z 161DEG 20KT 3432 8374 3443 8359 3438 8339
$$
GAC011-139-290215-
/O.CON.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Banks GA-Hall GA-
959 PM EDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BANKS AND NORTHEASTERN HALL COUNTIES...
At 959 PM EDT, severe thunderstorms were located along a line
extending from near Gainesville to Raoul to near Pinefield
Crossroads, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gainesville, Homer, Lula, Gillsville, Pinefield Crossroads and
Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3447 8342 3444 8339 3439 8338 3438 8339
3432 8339 3433 8353 3429 8362 3428 8363
3424 8373 3438 8381 3447 8364 3444 8362
3443 8361 3449 8354
TIME...MOT...LOC 0159Z 161DEG 20KT 3432 8374 3443 8359 3438 8339
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:57 PM EDT, 37 minutes earlier.
Area forecast discussion, May 28, 8:57 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 857 PM EDT Mon May 28 2018 .UPDATE... Adjusted some pops given trends of more convective rainbands pushing north. Thunder chances will continue with possible embedded areas of rotation and isolated brief spin up tornadoes into the overnight, otherwise periods of heavy rainfall and some increasing gradient winds are on tap. Should be very little change to temps/dewpts tonight as well given this environment. Alberto should overall have gradual weakening as it pushes northward across AL. Resultant winds gusting near 30 mph should be mainly confined to west central GA where the current Wind Advisory is in effect. This could possibly get extended farther north if trends and other updates support. Previous discussion follows... 00z Aviation update also below. Baker && .PREV DISCUSSION... /Issued 333 PM EDT Mon May 28 2018/ SHORT TERM /Tonight through Tuesday Night/... Subtropical Storm Alberto is making landfall near Panama City Beach FL at this hour. The next band of moderate to heavy rain will move north across central GA through the remainder of the afternoon, continuing to shift into north GA by late afternoon/evening. Ahead of this main line, showers are blossoming and quickly moving to the north and west, associated with Alberto's main circulation. As Alberto moves north from the western panhandle of Florida into AL, expect bands of moisture to continue to feed into the area. The challenge will be timing these bands as they lift north, especially ones that extend further out from the center. Also, these feederbands could orient themselves north/south with little westward trajectory. It is hard to say if/where these will develop, but the potential will be greatest later this afternoon/evening through the overnight hours. As Alberto lifts north tomorrow morning, expect the heaviest rainfall to be across northwest GA. We will likely see a lull in widespread precipitation from this event by mid/late morning through early afternoon. However, showers/thunderstorms will increase during the afternoon under moist southerly flow. Precipitation should start to diminish in coverage during the overnight hours on Tuesday. Precipitation amounts will be around 1.5-2" across the western half of the state. Expect the highest precipitation amounts to be located closer to Alberto, far western GA, with values closer to 3". Also, given orographic effects, precipitation will also be quite high across NE and even NW GA, with amounts climbing toward 3.5". We do stress that locally higher amounts are possible leading to the potential for flooding. Therefore a Flash Flood Warning remains in effect for most of our CWA (apart from the far SE tier) through Tuesday night. Winds associated with Alberto will increase through the evening, peaking overnight and early morning hours as Alberto continues its track north through AL. We expect 20-25kt gusts with higher gusts associated with heavier downpours. We have a wind advisory for our far southwest tier of GA, but may need to expand this in time and space if the pressure gradient stays tight through the morning hours as the system moves north. In regards to severe, we are not seeing the ingredients for severe thunderstorms, but rather the potential for rotating showers/isolated thunderstorms. Therefore, there is a limited possibility for brief tornadoes associated with these bands of precipitation. For tomorrow afternoon, given the orientation of the remnants of Alberto, instability may be enough with any breaks in the clouds to promote an increase in thunderstorm activity as compared to today. 26 LONG TERM /Wednesday through Monday/... No major changes made to the extended forecast. The remnants of Alberto continue to influence the area as it moves up into KY/IN/IL area through Wednesday morning. The continued southerly flow will allow abundant moisture and enough instability for scattered to occasional showers and thunderstorms through the end of the work week. Moisture and instability will be on the decline Friday and into the weekend but there will still be enough in place for scattered convective development through day 7. There are also expected to be a few short waves moving through the area as upper level NW flow develops over the weekend. 01 && .HYDROLOGY... The flash flood watch continues through 2z Wednesday. Additional rainfall amounts of 1 to 5 inches will be possible through Wednesday with locally higher amounts. The greatest amounts can be expected over the N and W portions of the CWA. && .AVIATION... 00Z Update... Tropical rainbands and scattered embedded thunder are pushing northward as the center of the tropical low pressure moves northward across AL to our west. Could see some brief IFR/MVFR vsbys and low end MVFR cigs with, while spotty VFR cigs between bands in next few hours. Overnight should continue with at least scattered showers, then MVFR cigs down to IFR near 700 ft after 06-08z with back to near 1500 ft by 15-18z tomorrow. Included prob30 for TSRA again tomorrow after 18z. Winds increasing overnight out of the east 12-15 kts gusting 20-25 kts. Winds should swing more SE with gradually decrease in magnitudes by the afternoon. //ATL Confidence...00Z Update... Medium on precip coverage/timing. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 69 80 70 82 / 80 90 80 80 Atlanta 70 79 70 82 / 90 90 70 90 Blairsville 66 75 66 77 / 90 90 90 90 Cartersville 69 80 69 83 / 90 90 80 90 Columbus 72 83 72 85 / 100 90 60 80 Gainesville 68 77 69 80 / 90 90 80 90 Macon 71 82 71 84 / 80 80 60 80 Rome 69 80 70 83 / 90 90 80 80 Peachtree City 70 81 70 82 / 90 90 70 80 Vidalia 73 86 72 85 / 50 60 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd... Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jones...Lamar...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...Taliaferro... Taylor...Towns...Troup...Union...Upson...Walker...Walton... Warren...Webster...White...Whitfield...Wilkes. Wind Advisory until 8 AM EDT Tuesday for the following zones: Chattahoochee...Harris...Heard...Muscogee...Stewart...Troup... Webster. && SHORT TERM...26 LONG TERM....01 AVIATION...Baker
Hazardous weather outlook, May 28, 3:35 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 335 PM EDT Mon May 28 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 335 PM EDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Subtropical storm Alberto will impact north and central Georgia today and tonight. For more information on the impacts, refer to the latest Special Weather Statement /SPSFFC/ on our website along with other information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... For more information on the impacts to our area on Tuesday from Subtropical Storm Alberto, refer to the latest Special Weather Statement /SPSFFC/ on our website along with other information. Occasional showers and thunderstorms can be expected on Wednesday. Scattered to numerous showers and thunderstorms can be expected on Thursday and Friday. Scattered thunderstorms can be expected Saturday and Sunday. On any given day, a few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 28, 6:38 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT MON MAY 28 2018
GAZ113-282315-
Toombs GA-
638 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 715 PM EDT...
At 638 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville...moving northwest at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, Johnson Corner and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
3193 8230 3219 8245 3229 8243 3235 8240
3232 8236 3229 8235 3229 8228 3232 8224
3223 8221 3217 8218 3214 8220 3191 8223
TIME...MOT...LOC 2238Z 152DEG 30KT 3207 8219
WIND...50MPHSpecial weather statement, May 28, 7:14 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT MON MAY 28 2018
GAZ051-061-062-075-076-282345-
Taliaferro GA-Jefferson GA-Hancock GA-Glascock GA-Warren GA-
714 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHWESTERN JEFFERSON...NORTHEASTERN HANCOCK...GLASCOCK AND WARREN
COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT...a strong thunderstorm was over Edge Hill, or near
Gibson...moving northwest at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Avera, Norwood, Mitchell, Camak, Edge Hill,
Edgehill, Cadley, Shoals, Jewell, Beall Springs, Mayfield, Powelton,
Barnett, Agricola and Reese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3309 8264 3310 8264 3310 8265 3313 8266
3314 8270 3317 8272 3318 8274 3320 8274
3321 8273 3323 8274 3324 8276 3323 8280
3345 8296 3357 8267 3315 8248
TIME...MOT...LOC 2313Z 154DEG 31KT 3317 8262
WIND...50MPHSpecial weather statement, May 28, 7:46 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT MON MAY 28 2018
GAZ031-033-043-044-290015-
North Fulton GA-Douglas GA-Paulding GA-South Fulton GA-
746 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 815 PM EDT...
At 746 PM EDT...a strong thunderstorm was over Sandtown, or 11 miles
southwest of Atlanta...moving west at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Villa Rica, College
Park, Fairburn, Chattahoochee Hill Country, Sweetwater Creek State
Park, Hannah, Chapel Hill, Bill Arp, Fairplay, Winston, Campbellton,
Sandtown and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8487 3377 8460 3374 8458 3376 8455
3375 8447 3357 8448 3355 8483 3357 8481
3358 8489
TIME...MOT...LOC 2346Z 094DEG 20KT 3367 8457
WIND...50MPHSpecial weather statement, May 28, 9:08 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT MON MAY 28 2018
GAZ027-038-039-290145-
Wilkes GA-Madison GA-Oglethorpe GA-
908 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES...
SOUTHEASTERN MADISON AND NORTHEASTERN OGLETHORPE COUNTIES UNTIL 945
PM EDT...
At 908 PM EDT...a strong thunderstorm was over Jacksons Crossroads,
or 12 miles east of Lexington...moving northwest at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Comer, Carlton, Jacksons Crossroads, Watson Mill Bridge State Park,
Vesta, Point Peter and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3389 8278 3381 8292 3407 8319 3413 8305
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3401 8294 3401 8291 3398 8286
3398 8285 3399 8284 3399 8282
TIME...MOT...LOC 0108Z 152DEG 21KT 3390 8289
WIND...50MPHSpecial weather statement, May 28, 9:26 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT MON MAY 28 2018
GAZ038-039-290200-
Wilkes GA-Oglethorpe GA-
926 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKES AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 1000 PM EDT...
At 926 PM EDT...a strong thunderstorm was over Delhi, or 12 miles
south of Middleton...moving north at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tignall, Mallorysville, Delhi, Norman and Danburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8258 3383 8279 3399 8288 3398 8285
3399 8284 3399 8282 3397 8278 3397 8275
3399 8272 3399 8265 3387 8260
TIME...MOT...LOC 0126Z 165DEG 14KT 3393 8271
WIND...50MPHSpecial weather statement, May 28, 9:29 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT MON MAY 28 2018
GAZ023>025-027-290200-
Madison GA-Banks GA-Hall GA-Jackson GA-
929 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS...EASTERN HALL
AND JACKSON COUNTIES UNTIL 1000 PM EDT...
At 928 PM EDT...a line of strong thunderstorms was along a line
extending from near Bowman to near Banks Crossing to Peach State
Speedway...and moving north at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Homer, Danielsville, Lula,
Maysville, Arcade, Nicholson, Pendergrass, Ila, Gillsville,
Pocataligo, Peach State Speedway, Pinefield Crossroads, Apple Valley,
Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3447 8342 3444 8339 3432 8339 3427 8334
3424 8334 3426 8330 3425 8327 3424 8317
3427 8311 3423 8308 3417 8310 3416 8307
3413 8305 3406 8321 3416 8337 3405 8363
3438 8380 3446 8363 3443 8361 3449 8354
TIME...MOT...LOC 0128Z 164DEG 31KT 3418 8311 3424 8340 3416 8358
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:08 PM EDT | Special Weather Statement | FFC | Oglethorpe | 37 min |
| May 28, 9:26 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| May 28, 9:29 PM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 31 min |
| May 29, 2:55 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 35 min |
| May 29, 3:24 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| May 29, 3:36 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 24 min |
| May 29, 7:48 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.